Well-posedness of the Green–Naghdi and Boussinesq–Peregrine systems
Annales Mathématiques Blaise Pascal, Tome 25 (2018) no. 1, pp. 21-74.

In this paper we address the Cauchy problem for two systems modeling the propagation of long gravity waves in a layer of homogeneous, incompressible and inviscid fluid delimited above by a free surface, and below by a non-necessarily flat rigid bottom. Concerning the Green–Naghdi system, we improve the result of Alvarez–Samaniego and Lannes [5] in the sense that much less regular data are allowed, and no loss of derivatives is involved. Concerning the Boussinesq–Peregrine system, we improve the lower bound on the time of existence provided by Mésognon-Gireau [40]. The main ingredient is a physically motivated change of unknowns revealing the quasilinear structure of the systems, from which energy methods are implemented.

Publié le : 2018-07-02
DOI : https://doi.org/10.5802/ambp.372
Classification : 35L45,  35Q35,  76B15
Mots clés: Well-posedness theory, shallow water models, quasilinear dispersive systems
@article{AMBP_2018__25_1_21_0,
     author = {Vincent Duch\^ene and Samer Israwi},
     title = {Well-posedness of the Green--Naghdi and Boussinesq--Peregrine systems},
     journal = {Annales Math\'ematiques Blaise Pascal},
     publisher = {Universit\'e Clermont Auvergne, Laboratoire de math\'ematiques Blaise Pascal},
     volume = {25},
     number = {1},
     year = {2018},
     pages = {21-74},
     doi = {10.5802/ambp.372},
     language = {en},
     url = {ambp.centre-mersenne.org/item/AMBP_2018__25_1_21_0/}
}
Duchêne, Vincent; Israwi, Samer. Well-posedness of the Green–Naghdi and Boussinesq–Peregrine systems. Annales Mathématiques Blaise Pascal, Tome 25 (2018) no. 1, pp. 21-74. doi : 10.5802/ambp.372. https://ambp.centre-mersenne.org/item/AMBP_2018__25_1_21_0/

[1] Thomas Alazard A minicourse on the low Mach number limit, Discrete Contin. Dyn. Syst., Ser. S, Tome 1 (2008) no. 3, pp. 365-404 | Zbl 1160.35060

[2] Thomas Alazard; Guy Métivier Paralinearization of the Dirichlet to Neumann operator, and regularity of three-dimensional water waves, Commun. Partial Differ. Equations, Tome 34 (2009) no. 12, pp. 1632-1704 | Zbl 1207.35082

[3] Serge Alinhac Existence d’ondes de raréfaction pour des systèmes quasi-linéaires hyperboliques multidimensionnels, Commun. Partial Differ. Equations, Tome 14 (1989) no. 2, pp. 173-230 | Zbl 0692.35063

[4] Borys Alvarez-Samaniego; David Lannes Large time existence for 3D water waves and asymptotics, Invent. Math., Tome 171 (2008) no. 3, pp. 485-541 | Zbl 1131.76012

[5] Borys Alvarez-Samaniego; David Lannes A Nash-Moser theorem for singular evolution equations. Application to the Serre and Green-Naghdi equations., Indiana Univ. Math. J., Tome 57 (2008) no. 1, pp. 97-131 | Zbl 1144.35007

[6] Éric Barthélemy Nonlinear shallow water theories for coastal waves., Surveys in Geophysics, Tome 25 (2004) no. 3-4, pp. 315-337 | Article

[7] Stevan Bellec; Mathieu Colin; Mario Ricchiuto Discrete asymptotic equations for long wave propagation, SIAM J. Numer. Anal., Tome 54 (2016), pp. 3280-3299 | Zbl 1354.35075

[8] Sylvie Benzoni-Gavage; Denis Serre Multi-dimensional hyperbolic partial differential equations. First-order systems and applications., Oxford Mathematical Monographs, Oxford University Press, 2007, xxv+508 pages | Zbl 1113.35001

[9] Jerry L. Bona; Ronald Smith The initial-value problem for the Korteweg-de Vries equation, Philos. Trans. roy. Soc. London, Ser. A, Tome 278 (1975), pp. 555-601 | Zbl 0306.35027

[10] Philippe Bonneton; Florent Chazel; David Lannes; Fabien Marche; Marion Tissier A splitting approach for the fully nonlinear and weakly dispersive Green-Naghdi model, J. Comput. Phys., Tome 230 (2011) no. 4, pp. 1479-1498 | Zbl 05867099

[11] Didier Bresch; Guy Métivier Anelastic limits for Euler-type systems, AMRX, Appl. Math. Res. Express, Tome 2010 (2010), pp. 119-141 | Zbl 12040.35117

[12] Roberto Camassa; Darryl D. Holm; C. David Levermore Long-time effects of bottom topography in shallow water, Physica D, Tome 98 (1996) no. 2-4, pp. 258-286 | Zbl 0899.76081

[13] Roberto Camassa; Darryl D. Holm; C. David Levermore Long-time shallow-water equations with a varying bottom, J. Fluid Mech., Tome 349 (1997), pp. 173-189 | Zbl 0897.76008

[14] Angel Castro; David Lannes Fully nonlinear long-wave models in the presence of vorticity, J. Fluid Mech., Tome 759 (2014), pp. 642-675 | Zbl 0650.3717

[15] Marx Chhay; Denys Dutykh; Didier Clamond On the multi-symplectic structure of the Serre-Green-Naghdi, J. Phys. A, Math. Theor., Tome 49 (2016) no. 3, 03LT01, 03LT01, 7 pages | Zbl 1342.76017

[16] Didier Clamond; Denys Dutykh Practical use of variational principles for modeling water waves, Phys. D, Tome 241 (2012) no. 1, pp. 25-36 | Article | Zbl 05994492

[17] Walter Craig; Mark D. Groves Hamiltonian long-wave approximations to the water waves problem, Wave Motion, Tome 19 (1994) no. 4, pp. 367-389 | Zbl 0929.76015

[18] Walter Craig; Catherine Sulem Numerical simulation of gravity waves, J. Comput. Phys., Tome 108 (1993) no. 1, pp. 73-83 | Zbl 0778.76072

[19] Walter Craig; Catherine Sulem; Pierre-Louis Sulem Nonlinear modulation of gravity waves: a rigorous approach, Nonlinearity, Tome 5 (1992) no. 2, pp. 497-522 | Zbl 0742.76012

[20] Vincent Duchêne; Samer Israwi; Raafat Talhouk A new class of two-layer Green-Naghdi systems with improved frequency dispersion, Stud. Appl. Math., Tome 137 (2016) no. 3, pp. 356-415 | Zbl 1356.35175

[21] Hiroyasu Fujiwara; Tatsuo Iguchi A shallow water approximation for water waves over a moving bottom, Nonlinear dynamics in partial differential equations (Advanced Studies in Pure Mathematics) Tome 64, Mathematical Society of Japan, 2015, pp. 77-88 | Zbl 1335.35194

[22] Isabelle Gallagher Résultats récents sur la limite incompressible, Bourbaki seminar. Volume 2003/2004 (Astérisque) Tome 299, Société Mathématique de France, 2005, pp. 29-57 | Zbl 1329.76292

[23] Sergey L. Gavrilyuk; Henrik Kalisch; Zahra Khorsand A kinematic conservation law in free surface flow, Nonlinearity, Tome 28 (2015) no. 6, pp. 1805-1821 | Zbl 1382.76025

[24] Sergey L. Gavrilyuk; Vladimir M. Teshukov Generalized vorticity for bubbly liquid and dispersive shallow water equations, Contin. Mech. Thermodyn., Tome 13 (2001) no. 6, pp. 365-382 | Zbl 1097.76597

[25] Albert E. Green; Paul Mansour Naghdi A derivation of equations for wave propagation in water of variable depth, J. Fluid Mech., Tome 78 (1976), pp. 237-246 | Zbl 0351.76014

[26] Darryl D. Holm Hamiltonian structure for two-dimensional hydrodynamics with nonlinear dispersion, Phys. Fluids, Tome 31 (1988) no. 8, p. 2371-2372 | Zbl 0643.76007

[27] Tatsuo Iguchi A shallow water approximation for water waves, J. Math. Kyoto Univ., Tome 49 (2009) no. 1, 2, pp. 13-55 | Zbl 05601037

[28] Samer Israwi Large time existence for 1D Green-Naghdi equations, Nonlinear Anal., Theory Methods Appl., Tome 74 (2011) no. 1, pp. 81-93 | Zbl 1381.86012

[29] Tosio Kato The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. Ration. Mech. Anal., Tome 58 (1975), pp. 181-205 | Zbl 0343.35056

[30] Jang Whan Kim; Kwang June Bai; R. Cengiz Ertekin; William C. Webster A derivation of the Green-Naghdi equations for irrotational flows, J. Eng. Math., Tome 40 (2001) no. 1, pp. 17-42 | Zbl 1053.76012

[31] David Lannes The water waves problem. Mathematical analysis and asymptotics, Mathematical Surveys and Monographs, Tome 188, American Mathematical Society, 2013, xx+321 pages | Zbl 06168816

[32] David Lannes; Philippe Bonneton Derivation of asymptotic two-dimensional time-dependent equations for surface water waves propagation, Phys. Fluids, Tome 21 (2009) no. 1, 016601, 016601, 9 pages | Zbl 1183.76294

[33] David Lannes; Fabien Marche A new class of fully nonlinear and weakly dispersive Green-Naghdi models for efficient 2D simulations, J. Comput. Phys., Tome 282 (2015), pp. 238-268 | Zbl 1351.76114

[34] Olivier Le Métayer; Sergey L. Gavrilyuk; Sarah Hank A numerical scheme for the Green-Naghdi model, J. Comput. Phys., Tome 229 (2010) no. 6, pp. 2034-2045 | Zbl 1303.76105

[35] C. David Levermore; Marcel Oliver; Edriss S. Titi Global well-posedness for models of shallow water in a basin with a varying bottom, Indiana Univ. Math. J., Tome 45 (1996) no. 2, pp. 479-510 | Zbl 0953.76011

[36] Yi A. Li Hamiltonian structure and linear stability of solitary waves of the Green-Naghdi equations, J. Nonlinear Math. Phys., Tome 9 (2002), pp. 99-105 | Zbl 1362.35079

[37] Yi A. Li A shallow-water approximation to the full water waves problem., Commun. Pure Appl. Math., Tome 59 (2006) no. 9, pp. 1225-1285 | Zbl 1169.76012

[38] Yoshimasa Matsuno Hamiltonian structure for two-dimensional extended Green-Naghdi equations, Proc. R. Soc. Lond., Ser. A, Tome 472 (2016) no. 2190, 20160127, 20160127, 24 pages | Zbl 1371.76032

[39] Benoît Mésognon-Gireau The singular limit of the Water-Waves equations in the rigid lid regime (2015) (https://arxiv.org/abs/1512.02424)

[40] Benoît Mésognon-Gireau The Cauchy problem on large time for a Boussinesq-Peregrine equation with large topography variations, Adv. Differ. Equ., Tome 22 (2017) no. 7-8, pp. 457-504 | Zbl 1372.35231

[41] Benoît Mésognon-Gireau The Cauchy problem on large time for the Water Waves equations with large topography variations, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Tome 34 (2017) no. 1, pp. 89-118 | Zbl 1359.35154

[42] John Miles; Rick Salmon Weakly dispersive nonlinear gravity waves, J. Fluid Mech., Tome 157 (1985), pp. 519-531 | Zbl 0583.76013

[43] Marcel Oliver Classical solutions for a generalized Euler equation in two dimensions, J. Math. Anal. Appl., Tome 215 (1997) no. 2, pp. 471-484 | Zbl 0893.35107

[44] D. Howell Peregrine Long waves on a beach, J. Fluid Mech., Tome 27 (1967), pp. 815-827 | Zbl 0163.21105

[45] Rick Salmon Hamiltonian fluid mechanics, Annual Review of Fluid Mechanics, Tome 20 (1988), pp. 225-256 | Article

[46] Fernando J. Seabra-Santos; Dominique P. Renouard; André Temperville Numerical and experimental study of the transformation of a solitary wave over a shelf or isolated obstacle, J. Fluid Mech., Tome 176 (1987), pp. 117-134 | Article

[47] Fraçois Serre Contribution à l’étude des écoulements permanents et variables dans les canaux, La Houille Blanche, Tome 6 (1953), pp. 830-872

[48] Theodore G. Shepherd Symmetries, conservation laws, and Hamiltonian structure in geophysical fluid dynamics, Advances in Geophysics, Tome 32 (1990), pp. 287-338 | Article

[49] Piyanuch Siriwat; Chompit Kaewmanee; Sergey V. Meleshko Symmetries of the hyperbolic shallow water equations and the Green-Naghdi model in lagrangian coordinates, International Journal of Non-Linear Mechanics, Tome 86 (2016), pp. 185-195 | Article

[50] C. H. Su; Clifford S. Gardner Korteweg-de Vries equation and generalizations. III, J. Math. Phys., Tome 10 (1969) no. 3, pp. 536-539 | Zbl 0283.35020

[51] Michael E. Taylor Partial differential equations. III Nonlinear equations, Applied Mathematical Sciences, Tome 117, Springer, 1997, xxii+715 pages | Zbl 1206.35004

[52] Gerald B. Whitham Variational methods and applications to water waves, Proc. R. Soc. Lond., Ser. A, Tome 299 (1967), pp. 6-25 | Zbl 0163.21104

[53] Vladimir E. Zakharov Stability of periodic waves of finite amplitude on the surface of a deep fluid, Journal of Applied Mechanics and Technical Physics, Tome 9 (1968) no. 2, pp. 190-194 | Article